MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0830
Medical Device Problem Codes Positioning Failure (1158); Positioning Problem (3009); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that the patient with a right internal carotid artery / ophthalmic segment aneurysm with the following dimensions: length: 7.8 mm, width: 5.0 mm, height: 5.3 mm underwent coil embolization.The physician used the 8mm x 30cm orbit galaxy complex frame coil (640cr0830 / 30588113) as the first coil and used it to fill the aneurysm; it was reported that the coil ¿fell off the aneurysm¿ and the physician removed the coil.When the coil was about to be retracted into the introducer, it became prematurely detached outside of the patient¿s body.A new coil was used as replacement to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter first name is not known.(b)(6).The initial reporter email address is not reported.The product analysis lab reviewed the photo included in the complaint.The observation is documented below.[photo analysis]: the photo of the complaint device showed the hypo-tube component of the 8mm x 30cm orbit galaxy complex frame coil in a kinked condition.The embolic coil component is observed outside of the introducer, and due to the blurriness of the photo, no other damages could be discerned.The embolic coil is observed detached from the articulation joint.The rest of the device in the photo could not be reviewed / evaluated.The reported issue that the 8mm x 30cm orbit galaxy complex frame coil ¿fell off the aneurysm¿ could not be evaluated based on the photos of the device.The issue reported related to the premature detachment of the coil during the attempt to retract into the introducer can be confirmed based on the photos, however the cause cannot be assigned.A review of manufacturing documentation associated with this lot (30588113) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 29-nov-2021.[additional information/conclusion]: the healthcare professional reported that the patient with a right internal carotid artery / ophthalmic segment aneurysm with the following dimensions: length: 7.8 mm, width: 5.0 mm, height: 5.3 mm underwent coil embolization.The physician used the 8mm x 30cm orbit galaxy complex frame coil (640cr0830/30588113) as the first coil and used it to fill the aneurysm; it was reported that the coil ¿fell off the aneurysm¿ and the physician removed the coil.When the coil was about to be retracted into the introducer, it became prematurely detached outside of the patient¿s body.A new coil was used as replacement to complete the procedure.There was no report of any patient adverse event or complication.On 29-nov-2021, additional information was received.The information indicated that the curvature of the parent artery was about 55 degrees.There was difficulty positioning the coil in the target site.There was difficulty getting the complaint coil to conform to the aneurysm wall; the coil was unable to conform to the aneurysm wall.The information indicated that the coil has not been withdrawn and repositioned.The embolic coil component was not prematurely detached at the detachment zone, it was not stretched nor damaged when it was removed.Neither the coil nor the device positioning unit protrude from the introducer.The reported event did not cause a reduction/restriction in blood flow in the parent vessel.The concomitant microcatheter used was a 150cm x 5cm prowler select lpes (606s155x/30503118).Continuous flush was maintained through the microcatheter.The same microcatheter was used to complete the procedure.The physician used another 8mm x 30cm orbit galaxy complex frame coil (640cr0830) to complete the procedure.The reported event did not result in a clinically significant delay in the procedure.The additional information also provided clarifications to the following statements: ¿the coil fell off the aneurysm¿ meant that the coil protruded into the parent vessel; ¿when it is about to be retracted to introducer, it was released outside of the patient body¿ meant that when the coil was being retracted, it was detached in the introducer.A photo of the complaint device was included in the complaint file.The product analysis lab reviewed the photo included in the complaint.The observation is documented below.[photo analysis]: the photo of the complaint device showed the hypo-tube component of the 8mm x 30cm orbit galaxy complex frame coil in a kinked condition.The embolic coil component is observed outside of the introducer, and due to the blurriness of the photo, no other damages could be discerned.The embolic coil is observed detached from the articulation joint.The rest of the device in the photo could not be reviewed/evaluated.The reported issue that the 8mm x 30cm orbit galaxy complex frame coil had positioning difficulty- poor conformability could not be evaluated based on the photo of the device.The reported issue that there was coil herniation could not be evaluated based on the photo of the device.The reported issue related to the premature detachment of the coil during the attempt to retract into the introducer can be confirmed based on the photos, however the cause cannot be assigned.Based on complaint information, the device was not available to be returned for analysis.No further investigation can be performed.A review of manufacturing documentation associated with this lot (30588113) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Assignment of root cause for the reported issues remains speculative and inconclusive, based on the information provided and without the return of the complaint product; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 8X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12841144
Report Number3008114965-2021-00558
Device Sequence Number4429919
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public10886704030454
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number640CR0830
Device Catalogue Number640CR0830
Device Lot Number30588113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES
Patient SexUnknown